It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Colds & Flu Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-06-2012, 10:26 AM   #1
Senior Member
(female)
 
Join Date: Aug 2001
Location: W, CT
Posts: 185
Krista2882 HB UserKrista2882 HB User
finished antibiotics two days ago... feeling icky again...

A month ago I started getting sick with a sore throat and "blah" feeling. a few days later my sinuses got involved. My sinuses continued to get worse- not so much discharge...mostly sinus pain in my face and head. Coughing because of post-nasal drip...One day I woke up with an ear ache so I went to the walk-in and the doctor there said I had an ear infection and sinus infection. I was on antibiotics for 10 days and after a couple of days I felt great.
But now, I finished the antibiotics 2 days ago, and I'm feeling sick again. The back of my throat feels hot, my nose is a little stuffy, and I just feel generally "blah".
What's going on?! Why am I getting sick again?!

 
Old 06-06-2012, 04:47 PM   #2
Veteran
(female)
 
Join Date: Jun 2007
Location: Texas
Posts: 361
golfhat HB Usergolfhat HB Usergolfhat HB User
Re: finished antibiotics two days ago... feeling icky again...

Maybe it is viral! Antibiotics do not help a cold or a viral flu or viral pneumonia.

He probably gave you antibiotics to clear up the secondary infection. I have pneumonia and it is definitely bacterial. So I am staying away from people.

I have to go back for a chest exray on the 10th day. So it is very possible I won't be well even after all this med.

Same goes for you. YOu might need a culture too to see what antibiotics will work.

 
Sponsors Lightbulb
   
Old 06-07-2012, 08:53 AM   #3
Senior Member
(female)
 
Join Date: Aug 2001
Location: W, CT
Posts: 185
Krista2882 HB UserKrista2882 HB User
Re: finished antibiotics two days ago... feeling icky again...

But if the original cold was viral, why did I feel better a few days after starting the antibiotics and then started feeling sickish 2 days after finishing?

 
Old 06-19-2012, 10:37 AM   #4
Veteran
(female)
 
Kaji's Avatar
 
Join Date: May 2012
Location: South Florida, USA
Posts: 432
Kaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB User
Re: finished antibiotics two days ago... feeling icky again...

Getting sick knocks your immune system down, so you are vulnerable to secondary infections, which makes your immune system weaker, and the cycle continues. I've been sick with so many colds/flu/respiratory crud this year that it's easier to count the days when I've actually been WELL.
__________________
~ asthma, allergies, anxiety, arthritis, back problems, high blood pressure, fibromyalgia

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (5), JJ (4), ladybud (3), twanger (2), ebrena (1), writeleft (1), EagleRiverDee (1), Altari (1), Emykat (1), strensk (1)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:56 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!